Hey guys,I need some help!! I read every-one's post, and it's so good to know that there are people out there that have the same problems as me. I mean, I've suffered with IBS-d predominant with alternating c for about 10 years since I was 12. In school, I thought I was the only one who got scared to go on class trips and stuff because I was afraid I'd have to go to the bathroom or get sick on the way there, while I was there, etc. It took about 4 years of therapy to get to the point where I was able to control my fears and anxiety enough to go on road trips, sleep overs, and an out of state college. I've been on elavil for a spastic colon for about 5 years, 20-30 mg a day, depending on how I felt. Then, this past January, I started having problems with my roommate and noticed my medicine wasnt really working anymore. I tried to ignore the symptoms returning, thinking that they would go away eventually. After a month and a half of this, I flew home to see my dr. on his request. Instead of testing me or telling me that maybe we should start on a different medication, he just upped my elavil dosage to 50 mg a day. I was so pist about that. I mean, I flew home, spent a lot of money, skipped school, and all he does, without proper examination or anything, is up my dosage. Needless to say, that didn't work. I came back to school and missed more than a week of classes because the new dosage made me feel so lethargic and drugged up that I couldn't get up to go to school. I felt like I was floating outside myself all day. Plus, it didn't make the D go away, so I quit that dosage and went back to the regular stuff. At this point, the symptoms didn't stop me from doing stuff. Meaning, I didn't let any anxiety get the best of me. I worked over 4 years to get it under control. I really felt like I had gained the skills to control my body's reaction to my gut, instead of the other way around. Then, after I saw a new GI dr in my college town, because I wasn't about to fly home again to my old dr, he ran a series of tests on me. However, he did a really stupid thing first. I told him that the elavil wasn't working. Now, I wasn't aware that there were any withdrawal effects from the medication. Nobody every told me, and, honestly, my old dr thought that I was going to have to be on the medication for the rest of my life. So, my new dr said that since the elavil wasn't working anymore, I should just stop taking it! I didn't notice anything bad at first. Then, after the dr did a colonoscopy on me, I started having horrible pains on my left side (the same side that I had problems with when I started my elavil). It would wake me up in the middle of the night. I started having D every day, but only in the morning. It would wake me up every day, and I'd go to the bathroom, and, after about an hour or so, I felt better. So, still, eventhough it was bad, I still worked really hard to not let it stop me from doing what I wanted to do.Then, in August, it got really bad. I started losing weight, I couldn't sleep at all, and I couldn't keep any food down. I noticed that I felt like I wasn't in control of my body anymore, and that's when the anxiety really started creeping back. It was subtle, and then it hit me like a hammer to the head. It's gotten to the point where I'm having panic atticks or feelings of anxiety every day. Everything's been compounded to the point where every task seems like I'm climbing up Mt Everest. I can't go shopping for groceries anymore. Walking down the street seems like a small victory. I don't know how this happened!! I feel like I've lost control of my thoughts and feelings. Even when I try to do positive self talk, it seems like I can't control my body's reaction. It feels like I'm about to die or something!I'm going to a new GI dr now that actually put me back on the elavil, and I'm taking fibercon to regulate the bm, and it's helped. Now, I thought that if I was able to get my IBS under control, my anxiety would start taking care of itself. That hasn't been the case. In fact, the anxiety has gotten worse. I'm thinking of asking my dr to put me on Xanax or something. I've read how much it helped California123, but I've read some bad stuff about its side effects.Mainly, this entire diatribe has been written because I've been reading about some natural herbal supplaments that are on the market, and I wanted to know if anybody's heard, used, or knows any information about them? I'm very skeptical about buying stuff that I don't know about. So, any help would be greatly appreciated.-Anxietol7, which includes a patented supplament called:Sensoril, which is made with an herb called Ashwaganda. Has anybody heard of this?-What exactly is a probiotic? How exactly does the natural bacteria help with digestion?Basically, I'm trying to not go the route of prescription drugs. I don't want to have to deal with the side effects, and I don't want to have to deal with the threat of dependency. It really scares the hell out of me. Again, I found this website about a month ago when I saw how bad I was getting, and I wanted to find some comfort in numbers. I've had to drop out of Graduate School, and I can't get a job right now. Also, as a side note, does anybody know how I go about applying for disability because of this? I mean, I'm living with family friends, but I'm further disable by the fact that I can't do anything social even if I wanted to challenge myself because I've run out of money to do anything. You guys are awesome!!I give this blessing and prayer to people like us:May we all see the day when the dr's have found a cure and/or true cause for this condition, so that we may live our lives symptom free. Until then, I truly believe people like us are the strongest and most resilient people on earth, because of what we have to deal with and overcome on a daily basis. May we all one day unlock our true strength and beat this once and for all!!G-d bless!!